Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 13, 2003, 3:05 AM CST for Jackson County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 3:05 AM CST (09:05 UTC)
- Expired
- Mar 13, 2003, 3:30 AM CST
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Jackson County, IL
The radar
The Paducah radar (KPAH), 97 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WUUS53 KPAH 130905 SVRPAH ILC077-130930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 304 AM CST THU MAR 13 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 330 AM CST * AT 304 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MURPHYSBORO...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER DE SOTO...7 MILES SOUTH OF ELKVILLE AT 315 AM CST * LOCATIONS IMPACTED INCLUDE AVA LARGE HAIL IS EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3794 8916 3768 8916 3767 8950 3791 8961 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:23 AM CST, 42 minutes earlier.
Area forecast discussion, Mar 13, 2:23 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 223 AM CST THU MAR 13 2003 AREA OF CONVECTION AROUND 200 AM...EXTENDED FROM CNTRL IL INTO SCNTRL AND SW MO. DESPITE WELL DEVELOPED LOOK TO CONVECTION...AND SEEMINGLY SELF GENERATED COLD POOL...CONVECTION CONTINUES TO ENCOUNTER LESS INSTABILITY...AND CONTINUES TO BE OUTFLOW DOMINATED ON THE SOUTHERN END. THUS SEVERE WX POTENTIAL ACROSS THE FA APPEARS VERY LOW. BUT HIGH PROBABILITY OF RAIN AND A FEW THUNDERSTORMS NONE THE LESS. WILL MOVE CONVECTION OUT OF THE AREA BY MID MORNING...AS REGIONAL RADAR TRENDS SUGGEST THE BACK EDGE OF THE PRECIPITATION SHOULD BE INTO SE MO AND SW IL BY ABOUT 6 AM. NOT A HIGH CONFIDENCE CALL ON CLOUDS TODAY. MESOETA AND NGM MUCH MORE AGGRESSIVE IN FCSTING LOW CLOUD POTENTIAL TODAY...BUSTING THE LOW TROP MOISTURE UP SOME LATER THIS AFTERNOON. AVN MUCH MORE OPTIMISTIC. WILL PLAY A MIDDLE OF THE ROAD GAME FOR NOW...BUT HEDGE MORE PESSIMISTIC EARLY ON. WX STILL LOOKS DRY TONIGHT THROUGH SATURDAY NIGHT. MODELS SUGGEST A WEAK CIRCULATION WILL CUT ITSELF OFF THE MAIN BRANCH...SOMEWHERE ACROSS THE GULF COAST STATES. THIS MAY BACK MORE CLOUDS INTO OUR EASTERN COUNTIES OF W KY BY THEN (SAT). HOWEVER...MODELS KEEP PRECIP OFF TO THE EAST. WILL MONITOR THIS SYSTEM. LEFT GRIDS/ZFP FCST UNCHANGED FROM SUNDAY ON THROUGH NEXT WEDNESDAY. DAY SHIFT MAY NEED TO REVISIT SUNDAY CHANCE OF PRECIPITATION. IF THE WEAK UPPER CIRCULATION PANS OUT...AND DRIFTS NE ACROSS THE APPALACHIANS AS FCST...WE MAY BE IN A DECENT SUBSIDENCE REGION TO THE WEST OF THE LOW...PRECLUDING ANY PRECIP ON SUNDAY. ECMWF...AND FRESH NEW MRF DATA STILL ADVERTISE BIG TROF OVER THE MID SECTION OF THE CONUS EARLY AND MID PART OF NEXT WEEK. EXACTLY HOW THE MID TROP FLOW PATTERN WILL EVOLVE OVER THE MIDDLE OF THE NATION REMAINS TO BE SEEN. FOR TEMPS...STUCK PRETTY CLOSE TO GOING GRID VALUES...AND INCORPORATED A COMPROMISE OF MAV AND FWC FOR MAXS TODAY AND FRIDAY. .PAH...NONE. CN
Hazardous weather outlook, Mar 13, 1:50 AM CST, 1 hour 15 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 150 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...REST OF TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST EARLY THIS MORNING...SPREADING OVER MUCH OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH 300 AM...AND THE REMAINDER OF THE REGION BETWEEN 300 AM AND 600 AM. THE SHOWERS AND THUNDERSTORMS WILL WEAKEN SOME AS THEY MOVE ACROSS THE AREA...DUE TO LIMITED INSTABILITY AND MOISTURE ACROSS THE REGION. STRONG THUNDERSTORMS MAY PRODUCE WIND GUSTS 30 TO 50 MPH...WITH SOME SMALL HAIL ALSO POSSIBLE. THE SHOWERS AND THUNDERSTORMS SHOULD END ACROSS THE AFTER SUN UP. THE ACTIVITY SHOULD EXIT WESTERN KENTUCKY AND SOUTHWEST INDIANA BY ABOUT 9 OR 10 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE CENTRAL PLAINS EARLY NEXT WEEK. AS THIS SYSTEM MOVES TOWARD THE OUTLOOK AREA AROUND TUESDAY...THE POTENTIAL FOR SEVERE WEATHER AND FLOODING MAY INCREASE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... WITH AN ISOLATED SEVERE THUNDERSTORM STILL A SMALL POSSIBILITY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...ACTIVATION IN THIS PART OF THE FOUR STATE AREA MAY STILL BE REQUIRED THROUGH 500 AM. ACTIVATION IS NOT ANTICIPATED IN WESTERN KENTUCKY OR SOUTHWEST INDIANA AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.